Skip to main content Accessibility help
×
×
Home

Extreme Forms

  • H. S. M. Coxeter (a1)
Extract

The two ternary quadratic forms

are said to be reciprocal (to each other) since their coefficients form inverse matrices :

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Extreme Forms
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      Extreme Forms
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      Extreme Forms
      Available formats
      ×
Copyright
References
Hide All
1. Bachmann, P., Zahlentheorie, vol. 4.2: Die Arithmetik der quadratischen Formen, (Leipzig, 1923).
la. Barlow, W., Probable nature of the internal symmetry of crystals, Nature, vol. 29 (1884), 186188.
2. Blichfeldt, H. F., The minimum values of quadratic forms, and the closest packing of spheres, Math. Ann., vol. 101 (1929), 605608.10.1007/BF01454863
3. Blichfeldt, H. F. The minimum values of positive quadratic forms in six, seven and eight variables, Math. Z., vol. 39 (1935), 115.10.1007/BF01201341
3a. Borel, A. and De Siebenthal, J., Les sous-groupes fermés de rang maximum des groupes de Lie clos, Comment. Math. Helv., vol. 23 (1949), 200221.10.1007/BF02565599
4. Brauer, R. and Coxeter, H. S. M., A generalization of theorems of Schönhardt and Mehmke on polytopes, Trans. Roy. Soc. Canada, Sect. III, vol. 34 (1940), 2934.
4a. Bravais, A., Mémoire sur les systèmes formés par des points distribués réguliérement sur un plan ou dans Vespace, J. École Polytech., cah. 33 (1850), 1128.
5. Buerger, M. J., X-Ray Crystallography (New York, 1942).
6. Burckhardt, J. J., Die Bewegungsgruppen der Kristallographie (Basel, 1947).
7. Burnside, W., Theory of Groups of Finite Order (Cambridge, 1911).
8. Cartan, E., Le principe de dualité et la théorie des groupes simples et semi-simples, Bull. Sci. Math. (2), vol. 49 (1925), 361374.
9. Cartan, E. La géométrie des groupes simples, Ann. Mat. Pura Appl. (4) ,vol. 4 (1927), 209256.10.1007/BF02409989
9a. Cartan, E. Sur la structure des groupes de transformations finis et continues, second edition (Paris, 1933).
10. Chaundy, T. W., The arithmetic minima of positive quadratic forms (I), Quart. J. Math., Oxford Ser., vol. 17 (1946), 166192.10.1093/qmath/os-17.1.166
11. Coxeter, H. S. M., The polytopes with regular-prismatic vertex figures (I), Philos. Trans. Roy. Soc. London, Ser. A, vol. 229 (1930), 329425.10.1098/rsta.1930.0009
12. Coxeter, H. S. M. The polytopes with regular-prismatic vertex figures (II), Proc. London Math. Soc. (2), vol. 34 (1931), 126189.
13. Coxeter, H. S. M. Discrete groups generated by reflections, Ann. of Math., vol. 35 (1934), 588621.10.2307/1968753
14. Coxeter, H. S. M. Finite groups generated by reflections, and their subgroups generated by reflections, Proc. Cambridge Philos. Soc, vol. 30 (1934), 466482.
15. Coxeter, H. S. M. Wythoff's construction for uniform polytopes, Proc. London Math. Soc. (2), vol.38 (1935), 327339.10.1112/plms/s2-38.1.327
16. Coxeter, H. S. M. The polytope 22i whose 27 vertices correspond to the lines on the general cubic surface, Amer. J. Math., vol. 62 (1940), 457486.10.2307/2371466
17. Coxeter, H. S. M. Regular Polytopes (London, 1948; New York, 1949).
18. Du Val, P., On the Kantor group of a set of points in a plane, Proc. London Math, Soc. (2), vol. 41 (1936), 1851.
19. Elte, E. L., The Semiregular Polytopes of the Hyper spaces (Groningen, 1912).
20. Ewald, P. P., Das “reziproke Gitter” in der Strukturtheorie,Z. Kristallogr., Mineral. Petrogr. Abt. A, vol. 56 (1921), 129156.
21. Frame, J. S., A symmetric representation of the twenty-seven lines on a cubic surface by lines in a finite geometry, Bull. Amer. Math. Soc, vol. 44 (1938), 658661.10.1090/S0002-9904-1938-06836-X
22. Fricke, R. and Klien, F., Vorlesungen iiber die Théorie der automorphen Functionen, vol. 1 (Leipzig, 1897).
23. Gauss, C. F., Werke (Göttingen, 1876), vol. 1, 307; vol. 2, 192.
24. Gosset, T., On the regular and semi-regular figures in space of n dimensions, Messenger of Math., vol. 29 (1900), 4348.
25. Hadwiger, H., Über ausgezeichnete Vektorsterne und regulate Polytope, Comment. Math. Helv., vol. 13 (1940), 90107.10.1007/BF01378055
26. Hardy, G. H. and Wright, E. M., An Introduction to the Theory of Numbers (Oxford, 1945).
27. Hess, E., Weitere Beitrdge zur Théorie der raumlichen Configurationen, Verh. K. Leopoldinisch-Carolinischen Deutsch. Akad. Naturforsch., vol. 75 (1899), 1482.
27a. Hessenberg, G., Vektorielle Begrundung der Differentialgeometrie, Math. Ann., vol. 78 (1917), 187217.10.1007/BF01457097
28. Hofreiter, N., Über Extremformen, Monatsh. Math. Phys., vol. 40 (1933), 129152.10.1007/BF01708858
29. Hopf, H., Maximale Toroide und singuldre Elemente in geschlossenen Lieschen Gruppen, Comment. Math. Helv., vol. 15 (1943), 5970.
30. Korkine, A. and Zolotareff, G., Sur les formes quadratiques positives quaternaires, Math. Ann., vol. 5 (1872), 581583.10.1007/BF01442912
31. Korkine, A. and Zolotareff, G. Sur les formes quadratiques, Math. Ann., vol. 6 (1873), 366389.10.1007/BF01442795
32. Korkine, A. and Zolotareff, G. Sur les formes quadratiques positives, Math. Ann., vol. 11 (1877), 242292.10.1007/BF01442667
32a. Niggli, P., Krystallographische und Strukturtheoretische Grundbegriffe, Handbuch der Experimentalphysik, vol. 7.1 (1928), 317 pp.
33. O'Connor, R. E. and Pall, G., The construction of integral quadratic forms of determinant 1, Duke Math. J., vol. 11 (1944), 319331.10.1215/S0012-7094-44-01127-0
34. Ollerenshaw, K., The critical lattices of a sphere, J. London Math. Soc, vol. 23 (1948), 279299.
35. Ollerenshaw, K. The critical lattices of a four-dimensional hyper sphere, J. London Math. Soc, vol. 24 (1949), 190200.10.1112/jlms/s1-24.3.190
36. Schläfli, L., Theorie der vielfachen Kontinuität, Gesammelte Mathematische Abhandlungen, vol. 1 (Basel, 1950).
37. Schoute, P. H., The sections of the net of measure polytopes Mn of space Spn with a space normal to a diagonal, Koninklijke Akademie van Wetenschappen te Amsterdam, proceedings of the Section of Sciences, vol 10 (1908), 688698.
38. Schoute, P. H. Analytical treatment of the polytopes regularly derived from the regular polytopes (IV), Verhandelingen der Koninklijke Akademie van Wetenschappen te Amsterdam (eerstesectie), vol. 11.5 (1913), 73108.
39. Segre, B., The Non-singular Cubic Surfaces (Oxford, 1942).
39a. Segre, B. and Mahler, K., On the densest packing of circles, Amer. Math. Monthly, vol.51 (1944), 261270.10.1080/00029890.1944.11999084
40. Stiefel, E., Über eine Beziehung zwischen geschlossenen Lieܧschen Gruppen und diskontinuierlichen Bewegungsgruppen euklidischer Räume und ihre Anwendung auf die Aufzählung der einfachen Lie'schen Gruppen, Comment. Math. Helv., vol. 14 (1942), 350380.
41. Stiefel, E. Kristallographische Bestimmung der Charaktere der geschlossenen Lie'schen Gruppen, Comment. Math. Helv., vol. 17 (1945), 165200.
41a. Thue, A., Über die dichteste Zusammenstellung von kongruenten Kreisen in einer Ebene, Skriften udgivne af Videnskabs-selskabet i Christiania, Math.-Naturv. Klasse, 1910.1 (9 pp.).
42. Voronoï, G., Sur quelques propriétés des formes quadratiques positives parfaites, J. Reine Angew. Math., vol. 133 (1907), 97178.
43. Voronoï, G. Recherches sur les paralléloèdres primitifs, J. Reine Angew. Math., vol. 134 (1908),198287.
44. Weyl, H., Théorie der Darstellung kontinuierlicher halb-einfacher Gruppen durch linear e Transformationen (II), Math. Z., vol. 24 (1926), 328376.10.1007/BF01216788
45. Witt, E., Spiegelungsgruppen und Aufzählung halbeinfacher Liescher Ringe, Abh. Math. Sem. Hansischen Univ., vol. 14 (1941), 289322.10.1007/BF02940749
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Canadian Journal of Mathematics
  • ISSN: 0008-414X
  • EISSN: 1496-4279
  • URL: /core/journals/canadian-journal-of-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed